A characterization of topological spaces admitting a countable cover by sets of small local diameter close in spirit to known characterizations of fragmentability is obtained. It is proved that if X and Y are Hausdorff compacta such that C(X) has an equivalent p-Kadec norm and has a countable cover by sets of small local norm diameter, then has a countable cover by sets of small local norm diameter as well.
@article{bwmeta1.element.bwnjournal-article-smv140i2p99bwm, author = {Nadezhda Ribarska}, title = {On having a countable cover by sets of small local diameter}, journal = {Studia Mathematica}, volume = {141}, year = {2000}, pages = {99-116}, zbl = {0987.46018}, language = {en}, url = {http://dml.mathdoc.fr/item/bwmeta1.element.bwnjournal-article-smv140i2p99bwm} }
Ribarska, Nadezhda. On having a countable cover by sets of small local diameter. Studia Mathematica, Tome 141 (2000) pp. 99-116. http://gdmltest.u-ga.fr/item/bwmeta1.element.bwnjournal-article-smv140i2p99bwm/
[00000] [1] R. Deville, G. Godefroy and V. Zizler, Smoothness and Renormings in Banach Spaces, Longman, 1993. | Zbl 0782.46019
[00001] [2] E G. E. Edgar, Measurability in a Banach space, Indiana Univ. Math. J. 28 (1979), 559-579. | Zbl 0418.46034
[00002] [3] R. Engelking, General Topology, PWN, Warszawa, 1985.
[00003] [4] G G. Gruenhage, A note on Gul'ko compact spaces, Proc. Amer. Math. Soc. 100 (1987), 371-376. | Zbl 0622.54020
[00004] [5] H R. W. Hansell, Descriptive sets and the topology of nonseparable Banach spaces, preprint (1989).
[00005] [6] J. E. Jayne, I. Namioka and C. A. Rogers, σ-fragmentable Banach spaces, Mathematika 39 (1992), 161-188 and 197-215.
[00006] [7] J. E. Jayne, I. Namioka and C. A. Rogers, Topological properties of Banach spaces, Proc. London Math. Soc. 66 (1993), 651-672. | Zbl 0793.54026
[00007] [8] J. E. Jayne, I. Namioka and C. A. Rogers, Continuous functions on products of compact Hausdorff spaces, to appear. | Zbl 1031.46031
[00008] [9] J. E. Jayne and C. E. Rogers, Borel selectors for upper semicontinuous set-valued maps, Acta Math. 155 (1985), 41-79. | Zbl 0588.54020
[00009] [10] P. S. Kenderov and W. Moors, Fragmentability and sigma-fragmentability of Banach spaces, J. London Math. Soc. 60 (1999), 203-223. | Zbl 0953.46004
[00010] [11] A. Moltó, J. Orihuela and S. Troyanski, Locally uniformly rotund renorming and fragmentability, Proc. London Math. Soc. 75 (1997), 619-640. | Zbl 0909.46011
[00011] [12] A. Moltó, J. Orihuela, S. Troyanski and M. Valdivia, On weakly locally uniformly rotund Banach spaces, J. Funct. Anal. 163 (1999), 252-271. | Zbl 0927.46010
[00012] [13] M W. B. Moors, manuscript, 1997.
[00013] [14] I. Namioka and R. Pol, Sigma-fragmentability of mappings into , Topology Appl. 89 (1998), 249-263. | Zbl 0930.54018
[00014] [15] M. Raja, On topology and renorming of Banach space, C. R. Acad. Bulgare Sci. 52 (1999), 13-16. | Zbl 0946.46015
[00015] [16] M. Raja, Kadec norms and Borel sets in a Banach space, Studia Math. 136 (1999), 1-16. | Zbl 0935.46021
[00016] [17] N. K. Ribarska, Internal characterization of fragmentable spaces, Mathematika 34 (1987), 243-257. | Zbl 0645.46017
[00017] [18] N. K. Ribarska, A Radon-Nikodym compact which is not a Gruenhage space, C. R. Acad. Bulgare Sci. 41 (1988), 9-11. | Zbl 0647.54019
[00018] [19] N. K. Ribarska, A stability property for σ-fragmentability, manuscript, 1996.